Page 1 of 1 [ 5 posts ] 

echokynthei
Yellow-bellied Woodpecker
Yellow-bellied Woodpecker

User avatar

Joined: 16 Apr 2007
Gender: Female
Posts: 52

13 Sep 2008, 12:05 am

at least i think it's the chantix-either that or it's a mix of the chantix and going back on the cymbalta after being off it for so long and i'm on other stuff too, but the chantix is the only completely new thing. that would make sense, i mean. a blood pressure drug shouldn't do this, no? i'm not making much sense, am i?

ok. recently diagnosed with coronary artery spasm angina, so it has become imperative that i stop smoking. so, with full awareness of my asperger's and bipolar disorder, my medical doctor prescribed the stop-smoking drug chantix-which HAS been known to cause problems for people with bipolar, including suicidal ideation. this is my second day on it, and i'm feeling sad. suddenly, irrationally sad. i think i can deal, especially since i know it's irrational-at least for awhile. maybe it will lift? anyone know? but there's another symptom that isn't mentioned in the side effects column...i am spacing out. i mean deep space. shut my eyes and shut down, seeing neon shapes behind my eyelids. or just checking out while staring at a blank wall. this does not help when fighting depression.

on the bright side, while i haven't quit smoking, i seem to be reacting rather quickly to it. it's just the second day, and i'm already finding it impossible to finish a cigarette. any input at all on this would be appreciated...thanks...


_________________
i've stopped fighting my demons-we've joined forces.


flutter
Veteran
Veteran

User avatar

Joined: 15 Jun 2008
Age: 42
Gender: Female
Posts: 710

13 Sep 2008, 1:58 am

I went full blown major depression on chantix, almost suicidal.

It's what forced my GID to come out finally.

It's powerful, I quit smoking for a year on it...... but it also almost killed me.

So be careful with it.



Jaysonlee4
Snowy Owl
Snowy Owl

User avatar

Joined: 22 Aug 2008
Age: 41
Gender: Male
Posts: 138
Location: Colorado

13 Sep 2008, 1:58 am

Chantix makes me psycho.....it is like being in a constant meltdown not able to stop it.


_________________
I found him...I have Jesus in the trunk of my car.

-"It's not that I want to kill Lois...It's just.....:sigh: I want her not to be alive,,,anymore." Stewie Griffin-

NT's are people too...well some of them.


Rainstorm5
Veteran
Veteran

User avatar

Joined: 19 Feb 2008
Age: 51
Gender: Female
Posts: 1,103

13 Sep 2008, 11:40 am

echokynthei wrote:

ok. recently diagnosed with coronary artery spasm angina, so it has become imperative that i stop smoking. so, with full awareness of my asperger's and bipolar disorder, my medical doctor prescribed the stop-smoking drug chantix-which HAS been known to cause problems for people with bipolar, including suicidal ideation. this is my second day on it, and i'm feeling sad. suddenly, irrationally sad. i think i can deal, especially since i know it's irrational-at least for awhile. maybe it will lift? anyone know? but there's another symptom that isn't mentioned in the side effects column...i am spacing out. i mean deep space. shut my eyes and shut down, seeing neon shapes behind my eyelids. or just checking out while staring at a blank wall. this does not help when fighting depression.

on the bright side, while i haven't quit smoking, i seem to be reacting rather quickly to it. it's just the second day, and i'm already finding it impossible to finish a cigarette. any input at all on this would be appreciated...thanks...


Incredible - I'm having similar problems to yours and though I've not filled my RX for Chantix (it's hideously expensive), I may never get it filled after reading your post here. I've been an off-and-on smoker for the last few years and currently trying to quit altogether, but I have problems with suicidal thoughts & such, so after hearing what you've reported, I don't think Chanitx will help me. I've heard other people say that Chantix causes weird dreams and daytime hallucinations that feel like dreams if you get tired. I don't know, but it seems like the bad outweighs the good here...


_________________
Terminal Outsider, rogue graphic designer & lunatic fringe.


echokynthei
Yellow-bellied Woodpecker
Yellow-bellied Woodpecker

User avatar

Joined: 16 Apr 2007
Gender: Female
Posts: 52

13 Sep 2008, 9:55 pm

Rainstorm5: be aware that i just noticed i somehow managed to take both day 2 and day 3 yesterday...guess i thought it was like a z-pack and it built? i'm therefore skipping today's dose...and feel much more normal, though i'm still skipping through reality like a flat stone across a lake, if that works for you guys. i'll take tomorrow's, and see what happens...then call the doctor monday and tell him what's been happening.

i'm not quite sure why he prescribed this considering my history...and considering the fact that i wasn't exactly at my best during the visit, as far as that goes, swinging from robot girl to mumblesmurf, backing away into corners...sigh. nice guy, though. he actually looked away from ME because he wanted me to be able to look at him. i'm his first asperger's patient, he's "heard" of the disorder...well, "heard" of it is better than "huh?" or "that doesn't exist". i know there are risks to prescribing Chantix to bipolars...the suicidal ideation, the depression...i'm getting some of that, it's just that i KNOW it's irrational, and so far i can deal. but the strange sensory stuff and spacing out...do NTs do that on Chantix too, or is that just one of the many perks of being a spectrum dweller?

earlier poster: maybe i'm stupid-what's a GID? assuming it's some sort of diagnosis, but all i can come up with for GI is gastrointestinal, and that just doesn't seem to fit somehow


_________________
i've stopped fighting my demons-we've joined forces.